MAUDE Adverse Event Report: TERUMO BCT, INC. Spectra Optia®; Separator, Automated, Blood Cell And Plasma, Therapeutic

TERUMO BCT, INC. Spectra Optia®; Separator, Automated, Blood Cell And Plasma, Therapeutic
Model Number 61000
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
Treatment started at 1300.At 1335 fluid leak detector alarmed indicating fluid in centrifuge area.Treatment paused, centrifuge door opened and noted blood leak.Treatment was terminated with ebl "[estimated blood loss]" 185ml.All component of kit were double checked prior to treatment.Upon inspection all components were properly loaded into the machine.Breakage was noted in tubing distal to hexagon lock.Manufacturer was notified of kit malfunction, and information sent per their request.Optia removed from service for deep cleaning and inspection by htm "[healthcare technology management]"/vendor.

Brand Name
Spectra Optia®
Common Device Name
Separator, Automated, Blood Cell And Plasma, Therapeutic
Manufacturer (Section D)
TERUMO BCT, INC.
10811 w collins ave
lakewood CO 80215
MDR Report Key50461860
Report Number50461860
Device Sequence Number10241160
Product Code LKN
UDI-Device Identifier05020583610002
UDI-Public(01)05020583610002
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/19/2026
Report Date (Section F) 08/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number61000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Other
Date Report to Manufacturer08/26/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/26/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Date Report Sent to FDA08/19/2026